“The latest thing is that he cries. Or his face twists up like he’s going to cry and then he coughs as if sobbing.”
Fentanyl strikes again. Another teen has nearly died after taking the drug. And this story may hit close to home with many CKNW listeners.
On July 17th, just weeks after graduating from high school, 18-year-old Anthony Hampton of Calgary finished his shift at work, just like any other night.
According to his father Reg Hampton, that’s when things took a turn for the worse:
“His mom and step-dad found him lying in his bed not breathing and turning blue. The 911 dispatcher coached Pat through CPR and the paramedics were able to restore a heartbeat on the way to the hospital, where he has been ever since. After work one night He and an acquaintance decided to try OxyContin. The other guy made out Okay. Anthony did not. According to his close friends it’s the first time Anthony had ever tried anything like that. Indeed, his cell phone texts show he was originally trying to buy pot, but the drug dealer was “out” and suggested some other harder drugs. Police believe the pill that Anthony ended up with was fentanyl, or Oxy mixed with fentanyl. “
MRI’s showed extensive permanent brain damage. Whether he recovers remains a big question.
His father, Reg Hampton, is a CTV news reporter in Calgary, and many CKNW listeners may remember him from his time here years back.
Hampton says he’s going public now because he knows his son would want to warn others, not to do what he did.